Alert archive / New Mexico / Special Weather Statements in 2022

Special Weather Statement, NWS Albuquerque, NM

June 7, 2022Harding County, New Mexico

NWS Albuquerque, NM issued this special weather statement at Jun 7, 2022, 9:10 PM MDT for Harding County, New Mexico. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2022, 9:10 PM MDT (03:10 UTC)
Expired
Jun 7, 2022, 9:45 PM MDT
In force
35 min
Issued by
NWS Albuquerque, NM
Hail
0.88 in
Wind
50

County Harding County, NM

The radar

The Cannon AFB radar (KFDX), 148 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2022-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2623 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2022-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2623 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1435 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

019 
WWUS85 KABQ 080310
SPSABQ

Special Weather Statement
National Weather Service Albuquerque NM
910 PM MDT Tue Jun 7 2022
 
NMZ231-080345-
Harding County-
910 PM MDT Tue Jun 7 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL
HARDING COUNTY THROUGH 945 PM MDT...

At 910 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Solano, or 12 miles north of Mosquero, moving east
at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Bueyeros.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
northeastern New Mexico.

&&

LAT...LON 3582 10365 3587 10404 3604 10406 3609 10367
      3609 10366
TIME...MOT...LOC 0310Z 268DEG 13KT 3596 10391 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

$$

34

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jun 7, 6:19 PM MDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 7, 6:19 PM MDT, 2 hours 51 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
619 PM MDT Tue Jun 7 2022

.AVIATION...
00Z TAF CYCLE
Isolated severe storms will continue to impact northeast NM though
the evening. Large hail and damaging wind gusts are the main threats,
though a tornado is not out of the question. Otherwise, the main
story will be another backdoor front pushing south and west through
the plains tonight into Wednesday morning. Abundant low clouds will
likely develop across the plains behind the front. KTCC will most
likely impacted by MVFR cigs, though KLVS may be impacted as well. On
Wednesday, showers and thunderstorms are expected to develop across
central NM. Storms may shift eastward with time, though areal
coverage remains questionable, due to persistent low clouds and
limited heating across the eastern plains.

34

&&

.PREV DISCUSSION...310 PM MDT Tue Jun 7 2022...
.SYNOPSIS...
A cooler and more moist environment will exist over the eastern
plains in the near term, where chances for showers and thunderstorms
will be focused through Thursday and into Friday and where a few
strong to severe storms are possible each day. There is also
potential for some locally heavy rainfall Wednesday, which may
impact recent burn scars such as Hermits Peak/Calf Canyon and Cooks
Peak. Low level moisture will slosh into the Rio Grande Valley
toward the Continental Divide, where gusty and drier showers and
storms are possible. High temperatures will warm to above normal
Thursday and Friday. The heat will be turned up a notch over the
weekend as near record high temperatures are likely Saturday through
Monday across northern and central New Mexico while chances for rain
dry up. Breezy conditions return Sunday and Monday with potential
for critical fire weather conditions.

&&

.DISCUSSION...
SHORT TERM...(TONIGHT THROUGH WEDENSDAY NIGHT)... The atmosphere is
destabilizing rapidly across much of eastern NM this afternoon
behind a backdoor front where surface dewpoint temperatures are
currently in the 50s to low 60s. The best coupling of shear and
instability is across far northeast NM, where the SPC currently
shows a slight risk for severe storms and a watch was just issued.
The latest HRRR and HREF peg Colfax, Union and Harding Counties for
storms later this afternoon/evening. Storms are forecast to move off
into the TX/OK Panhandles later this evening and the backdoor front
will progress back to the southwest aided by convective cold pools.
The front is forecast to stall at the central mountain chain by mid
day Wednesday, where convection will initiate and become well-
developed given ample moisture and forcing. Any location along the
central mountain chain and adjacent highlands could see locally
heavy rainfall Wednesday afternoon given relatively slow storm
motion and persistent easterly upslope flow, but the main concern is
definitely the Hermits Peak/Calf Canyon and Cook's Peak burn scars
where life threatening flash flooding with potential debris flows is
possible. The front, combined with convective outflow, will push
moisture west beyond the RGV late Wednesday and may result in storms
across the Albuquerque and Santa Fe Metros, though those storms will
be moisture-challenged and more likely to result in a lot of wind
and little measurable rainfall. Gusty east canyon/gap winds into the
RGV and upper Tularosa Valley are likely late Wednesday as well. The
forecast for Wednesday night is more uncertain with regard to
convection as the models are at odds with coverage and maintenance
across eastern NM.

LONG TERM...(THURSDAY THROUGH MONDAY)... An upper ridge will be
building over New Mexico Thursday and Friday before starting to
break down Sunday and Monday. Thursday still appears fairly active
with showers and storms stretched from the Gila region northeast
into northeast New Mexico. As the upper high strengthens Friday,
moisture will remain trapped under the high but activity overall
will be less. Moisture may attempt to slosh back into eastern New
Mexico Friday night but models aren't in agreement on this and it
doesn't seem to have much impact by midday Saturday. However, the
upper high may be positioned such that some moisture could sneak up
from the south and this tap may persist Sunday. If there is any
activity as a result it could be drier with gusty winds. By Monday
breezy to windy conditions return. High temperatures Thursday and
Friday recover to above normal values, while highs across the
forecast area look to be near record values at many locales Saturday
through Monday.

&&

.FIRE WEATHER...
A backdoor front will bring moisture and chances for wetting storms
west to the central mountain chain through Thursday with the
potential for burn scar flooding and debris flows. The most
sensitive period for burn scar flooding will be Wednesday
afternoon/evening, when storms will be moving slowly and producing
soaking rains. Meanwhile, western New Mexico will remain hot, mostly
dry and unstable. An upper high will build up over the state
beginning Thursday and lead to a drying/warming trend through the
weekend with hot, dry and unstable conditions areawide. Daily rounds
of storms are forecast from Thursday through the weekend, but with a
gradually shrinking wetting footprint. The upper high will back off
to the south Sunday into Monday as a west coast trough progresses
across the Intermountain West and brings stronger westerlies into
the region. Critical fire weather conditions are looking more likely
for Monday and may continue into Tuesday of next week.

11

&&

.AVIATION...
18Z TAF CYCLE
MVFR cigs holding on at KTCC through mid day behind a backdoor front,
but should improve to VFR by 19Z latest. Iso/Sct storms will develop
this afternoon/evening across northeast NM and may impact KLVS with
strong/erratic wind gusts. Much lower probability at KTCC for storms
and too low to include in TAF. The backdoor front will get reinforced
overnight into Wednesday morning and result in more MVFR cigs at
KTCC and possibly KLVS. Mountain obscurations are likely Wednesday
morning along the central mountain chain.

11

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Flood Watch from Wednesday afternoon through Wednesday evening for
the following zones... NMZ214-215.

&&

In the hours before

Local storm report, Jun 7, 7:10 PM MDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
710 PM MDT TUE JUN 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     HAIL             1 SSW MOSQUERO          35.76N 103.96W
06/07/2022  E1.00 INCH       SAN MIGUEL         NM   PUBLIC

            LARGEST HAIL QUARTER SIZE.

&&

TRM
Local storm report, Jun 7, 7:17 PM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
717 PM MDT TUE JUN 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HAIL             ROY                     35.95N 104.20W
06/07/2022  E1.00 INCH       HARDING            NM   STORM CHASER

&&

34
Local storm report, Jun 7, 7:59 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
759 PM MDT TUE JUN 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             12 ENE BELL RANCH       35.57N 103.88W
06/07/2022  E2.75 INCH       SAN MIGUEL         NM   TRAINED SPOTTER

            THREE DOUBLE PANED PLEXIGLASS SKYLIGHTS
            BROKEN. AUTO WINDSHIELDS ALSO BUSTED.
            SPOTTER SAID THEY WERE THE LARGEST
            HAILSTONES HE HAS SEEN IN THE LAST 50 YEARS.

&&

TRM
Local storm report, Jun 7, 8:29 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
829 PM MDT TUE JUN 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             1 SE UTE LAKE STATE PAR 35.36N 103.47W
06/07/2022  E1.00 INCH       QUAY               NM   COCORAHS

            MOSTLY NICKEL SIZE, BUT A FEW QUARTER SIZE
            HAILSTONES.

&&

TRM
Local storm report, Jun 7, 8:55 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
855 PM MDT TUE JUN 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     TSTM WND GST     7 E TUCUMCARI           35.18N 103.61W
06/07/2022  M58 MPH          QUAY               NM   ASOS

            REPORT FROM KTCC ASOS.

&&

TRM
Special weather statement, Jun 7, 9:10 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
910 PM MDT Tue Jun 7 2022

NMZ231-080345-
Harding County-
910 PM MDT Tue Jun 7 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL
HARDING COUNTY THROUGH 945 PM MDT...

At 910 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Solano, or 12 miles north of Mosquero, moving east
at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bueyeros.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
northeastern New Mexico.

&&

LAT...LON 3582 10365 3587 10404 3604 10406 3609 10367
      3609 10366
TIME...MOT...LOC 0310Z 268DEG 13KT 3596 10391

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 6:21 PM MDTSevere Thunderstorm WarningABQHarding, San Miguel54 min
Jun 7, 6:30 PM MDTSpecial Weather StatementABQHarding30 min
Jun 7, 6:41 PM MDTSevere Thunderstorm WarningABQHarding, Mora, San Miguel34 min
Jun 7, 6:56 PM MDTTornado WarningABQHarding, San Miguel14 min
Jun 7, 7:14 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel, Union61 min
Jun 7, 7:23 PM MDTSevere Thunderstorm Warning Considerable damage threatABQSan Miguel67 min
Jun 7, 8:11 PM MDTSevere Thunderstorm Warning Considerable damage threatABQHarding, Quay, San Miguel64 min
Jun 7, 8:14 PM MDTSevere Thunderstorm WarningABQHarding, San Miguel61 min
Jun 7, 9:05 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel55 min
Jun 7, 9:55 PM MDTSevere Thunderstorm WarningABQCurry, Quay42 min
Jun 8, 2:57 PM MDTSevere Thunderstorm WarningABQCibola48 min
Jun 8, 3:16 PM MDTFlash Flood Warning Considerable damage threatABQSandoval5 hr
Jun 8, 3:29 PM MDTFlash Flood Warning Considerable damage threatABQSocorro3 hr
Jun 8, 3:32 PM MDTSpecial Weather StatementABQSocorro28 min
Jun 8, 3:40 PM MDTSpecial Weather StatementABQSandoval35 min
Jun 8, 3:44 PM MDTSpecial Weather StatementABQSocorro31 min
Jun 8, 4:09 PM MDTSevere Thunderstorm WarningABQSandoval51 min
Jun 8, 4:11 PM MDTSpecial Weather StatementABQSocorro34 min
Jun 8, 4:28 PM MDTSevere Thunderstorm WarningABQSocorro47 min
Jun 8, 4:55 PM MDTSpecial Weather StatementABQCibola35 min
Jun 8, 5:00 PM MDTSpecial Weather StatementABQSandoval30 min
Jun 8, 5:09 PM MDTFlash Flood Warning Considerable damage threatABQSandoval3 hr
Jun 8, 5:26 PM MDTSpecial Weather StatementABQSocorro34 min
Jun 8, 5:30 PM MDTAreal Flood AdvisoryABQSocorro3 hr
Jun 8, 5:30 PM MDTSpecial Weather StatementABQ30 min

Nearby

Special Weather Statements in New Mexico, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.